MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; EMBOTRAP III REVASCULARIZATION DEVICE

NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; EMBOTRAP III REVASCULARIZATION DEVICE
Catalog Number ET309522
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, via a personal interaction, that an embotrap iii 5 mm x 22 mm (et309522/ lot # unknown) was used for a mechanical thrombectomy procedure to treat an occlusion at the right internal carotid artery (ica) and m2 segment of the middle cerebral artery (mca).During the procedure, the embotrap iii was used for the third pass, which resulted in recanalization and an mtici score of 2a.However, post-procedure computed tomography (ct) imaging showed subarachnoid hemorrhage, ¿likely due to a pull-out injury.¿ post-procedure changes in the patient were reported as ¿neurological symptoms and aphasia remained, but paralysis improved.¿ the procedure time was two hours and thirty minutes.¿the vascular was severely tortuous and tandem occlusion of ica and m2, which made the procedure very difficult.¿ other concomitant devices were a phenom microcatheter (medtronic) and a 9fr optimo balloon catheter (tokai).The event was reported as such, ¿the procedure was a mechanical thrombectomy of right internal carotid artery and middle cerebral artery m2.The right ica was not delineated during preoperative evaluation, mechanical thrombectomy was performed without t-pa administration.A 9fr balloon catheter, 71-inch access catheter, 27-inch microcatheter were used for the procedure.First pass was performed by adpt technique and retrieved a large amount of thrombus, which almost occluded the inside of the guiding catheter.After the first pass, the guiding catheter was retrieved from the patient's body, and peripheral angiography reveled a crab¿s claw-like contrast defect in the siphon of internal carotid artery.Second pass was made by adpt with the same access catheter and retrieved again a large amount of thrombus which almost occluded the inside of the guiding catheter.Occlusion at the superior trunk of m2 was observed.After micro-angiography was performed and thrombus location was confirmed, a 27-inch microcatheter was delivered peripherally and lesion cross was made (the microcatheter crossed the thrombi).Third pass was attempted by combined approach using the embotrap iii 5-22.Although access catheter could not reach to the lesion, the third pass resulted in recanalization and tici iia was achieved.Postoperatively, neurological symptoms and aphasia remained, but paralysis improved.Also, ct showed subarachnoid hemorrhage, likely due to a pull-out injury.Ptor time was 2 hours 30min.The vascular was severely tortuous and tandem occlusion of ica and m2, which made the procedure very difficult.Continuous flush was unknown.Other concomitant devices were phenom microcatheter, 9fr optimo balloon catheter.¿.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section b3 ¿ date of event: the date of the event was not reported.Section d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Subarachnoid hemorrhage (sah) is a known potential complication associated with mechanical thrombectomy procedures and the use of the embotrap iii device, which is listed in the instructions for use (ifu) as such.There were no alleged quality issues related to the used device, as the device performed as intended.Clinical and procedural factors, including vessel characteristics, tortuosity, device selection, and mechanical manipulation of devices within the artery, are all factors that may have contributed to the reported event rather than the design or manufacture of the device.Since the device was in use when the event occurred, the correlating relationship between the event to the used device as a contributing factor cannot be ruled out.The treating physician felt the event was attributed to ¿a pull-out injury.¿ as explained in the referenced medical literature, unidentified small vessel ruptures due to mechanical stretch during stent retrieval can play a role in the development of sah.The severity of the event is unknown.Therefore, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury¿.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Section b3: date of event: the date of the event was not reported.Section b5: additional information was received on 11-sep-2024.Summary: per the information received, regarding what was meant by ¿a pull-out injury,¿ it was reported, ¿the physician believed that vessels were most likely damaged during removal of the embotrap iii, leading to subarachnoid hemorrhage, even though she cannot attribute this to the embotrap, since other stent and microcatheter were placed in the vessels.The medically and/or surgical intervention performed was ¿conservative treatment (non-surgical procedure), as it was mild subarachnoid hemorrhage (sah).¿ it is unknown if the event led to prolonged hospitalization; ¿the patient has discharged from the hospital to sub-acute rehabilitation hospital on day 21 of admission.At discharge, active exercise was obtained in the right upper and lower limbs.¿ the current health status of the patient is unknown.The patient is a (b)(6) years-old female, which a medical history of paroxysmal atrial fibrillation, right frontal cerebral infarction, pyloric antrum cancer, hypertension, spinal canal stenosis, and sinus bradycardia.Section d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP III 5 MM X 22 MM
Common Device Name
EMBOTRAP III REVASCULARIZATION DEVICE
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20011474
Report Number3011370111-2024-00070
Device Sequence Number19919322
Product Code NRY
UDI-Device Identifier10886704082866
UDI-Public10886704082866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9F OPTIMO¿ BALLOON GUIDE CATHETER (TOKAI MEDICAL).; PHENOM¿ 27 MICROCATHETER (MEDTRONIC).
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown